I am a 30 yr old male with no history of smoking, and up until now lived a moderately active and healty lifestyle. On April 13th I had a successful ablation treatment in the left atrium for SVT. However since then I have been having chest pains anytime I do any form of physical activity that elevates my heart rate. I just saw my doctor about it and she believes that I may have heart disease. On my stress test the echocardiogram showed that the top of the left atrium does not constrict normally when my heart rate is elevated. My question is would this be heart disease as a result of my ablation procedure or am I coincidentally having plaque buildup in my artery the same week as the procedure?
I don't understand exactly what is going on. Ablation procedures do carry some risk, and it is worrisome that your symptoms follow this procedure. Moreover, the failure of the left atrium to contract normally really is not a finding of coronary artery disease with atherosclerotic plaque, and I certainly don't understand why such a pathology would occur suddenly after an ablation procedure.
I think you should consult with the doctors who performed your ablation concerning the symptoms you have and the peculiarity of left atrial contraction.
"Ask a Doctor" questions are answered by certified physicians and other medical professionals.
For more information about experts participating in the "Ask a Doctor" Network, please visit our
medical experts page.
You may also visit our Heart Disease and Heart Attack , for moderated patient to patient support and information.
The information provided on eHealth Forum is designed to improve, not replace, the relationship between a patient and his/her own physician.
Personal consultation(s) with a qualified medical professional is the proper means for diagnosing any medical condition.